MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453252
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the box of the lgn xlpe ps insert sz 5-6 9mm was being opened, dr realized there appeared to be an opening in the package.Dr wanted to switch to a different poly to avoid potential contamination.Due to inventory constraints a different insert was used.Surgical delay of less than or equal to 30 minutes due this event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, during the procedure the surgeon ¿realized there appeared to be an opening in the package¿; therefore, a backup poly was requested to avoid potential contamination.However, ¿due to inventory constraints a different insert was used¿.Reportedly, there was a surgical delay of less than or equal to 30 minutes with no patient injury/harm due to the event.The requested medical documentation/information was not provided for inclusion in the medical investigation; therefore, the root cause of the reported event could not be fully assessed.Patient impact beyond the reported modified procedure/implantation of an alternate, unplanned insert could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant information/documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of complaint history for the listed parts revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include packaging damage in transit or storage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LGN XLPE PS INSERT SZ 5-6 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11449987
Report Number1020279-2021-01953
Device Sequence Number11641135
Product Code JWH
UDI-Device Identifier00885556255858
UDI-Public00885556255858
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453252
Device Catalogue Number71453252
Device Lot Number20FM14903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;